Alert archive / Colorado / Fire Weather Watches in 2016
Fire Weather Watch 13, NWS Pueblo, CO
NWS Pueblo, CO issued this fire weather watch at Oct 1, 2016, 2:43 PM MDT for 6 counties in Colorado. It took effect at Oct 3, 2016, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 1, 2016, 2:43 PM MDT (20:43 UTC)
- In effect from
- Oct 3, 2016, 12:00 PM MDT
- Expired
- Oct 2, 2016, 3:47 AM MDT
- In force
- Issued by
- NWS Pueblo, CO
Counties Crowley County, CO, El Paso County, CO, Huerfano County, CO, Las Animas County, CO, Otero County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 47 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.7 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1841 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
779 WWUS85 KPUB 012043 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 243 PM MDT SAT OCT 1 2016 ...A FIRE WEATHER WATCH HAS BEEN ISSUED FROM NOON UNTIL 7 PM MONDAY FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 227 THROUGH 232...WHICH INCLUDES SOUTHERN EL PASO...PUEBLO...CROWLEY...OTERO...EASTERN HUERFANO AND WESTERN LAS ANIMAS COUNTIES... COZ227>232-021245- /O.NEW.KPUB.FW.A.0013.161003T1800Z-161004T0100Z/ SOUTHERN EL PASO COUNTY INCLUDING FORT CARSON AND COLORADO SPRINGS-PUEBLO COUNTY INCLUDING PUEBLO- HUERFANO COUNTY INCLUDING WALSENBURG- WESTERN LAS ANIMAS COUNTY INCLUDING TRINIDAD AND THATCHER- CROWLEY COUNTY INCLUDING ORDWAY- OTERO COUNTY INCLUDING LA JUNTA AND WESTERN COMANCHE GRASSLANDS- 243 PM MDT SAT OCT 1 2016 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR FIRE WEATHER ZONES 227...228...229...230...231 AND 232... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FIRE WEATHER WATCH FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 227...228...229...230... 231 AND 232. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * TEMPERATURES...IN THE LOWER 80S. * IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR WITH RAPID RATES OF GROWTH AND SPREAD POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
1 follow-up statement
697 WWUS85 KPUB 020947 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 347 AM MDT SUN OCT 2 2016 ...A RED FLAG WARNING HAS BEEN ISSUED FROM NOON UNTIL 7 PM MONDAY FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 227 THROUGH 232...WHICH INCLUDES SOUTHERN EL PASO...PUEBLO...CROWLEY...OTERO...EASTERN HUERFANO AND WESTERN LAS ANIMAS COUNTIES... COZ227>232-030200- /O.UPG.KPUB.FW.A.0013.161003T1800Z-161004T0100Z/ /O.NEW.KPUB.FW.W.0022.161003T1800Z-161004T0100Z/ SOUTHERN EL PASO COUNTY INCLUDING FORT CARSON AND COLORADO SPRINGS-PUEBLO COUNTY INCLUDING PUEBLO- HUERFANO COUNTY INCLUDING WALSENBURG- WESTERN LAS ANIMAS COUNTY INCLUDING TRINIDAD AND THATCHER- CROWLEY COUNTY INCLUDING ORDWAY- OTERO COUNTY INCLUDING LA JUNTA AND WESTERN COMANCHE GRASSLANDS- 347 AM MDT SUN OCT 2 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT MONDAY FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 227...228...229...230...231 AND 232... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS...WHICH IS IN EFFECT FROM NOON TO 7 PM MDT MONDAY. * AFFECTED AREA...FIRE WEATHER ZONES 227...228...229...230... 231 AND 232. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR WITH RAPID RATES OF GROWTH AND SPREAD POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this fire weather watch went out at Oct 1, 11:19 AM MDT, 3 hours 24 minutes earlier.
Area forecast discussion, Oct 1, 11:19 AM MDT, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1119 AM MDT SAT OCT 1 2016 .SHORT TERM...(Today and tonight) Issued at 443 AM MDT Sat Oct 1 2016 Main trof axis has moved east of the area with a few lingering showers across the far southeast plains. These should continue to dissipate through the morning hours. Although there is still some residual moisture over southern CO today...upper forcing will be weaker. There does appear to be a weak disturbance back over UT and this will help spark thunderstorms over the area this afternoon. But given the weaker forcing...expect activity to be more isolated than yesterday...and confined mainly to the mountain areas. Temperatures today look fairly similar to yesterday. Tonight...skies will clear out..and low temperatures will likely be cooler for the mountain valleys where good radiational cooling is expected. Lee troffing across the plains will keep lows mild along the downslope regions of the lower southeast mountains...while the lower Arkansas river valley will see slightly cooler minimum temperatures. -KT .LONG TERM...(Sunday through Friday) Issued at 443 AM MDT Sat Oct 1 2016 Main longer term meteorological issues continue to include temperatures and pops as well as wind/fire weather threats at times. Latest longer range PV analysis...computer simulations and forecast model soundings continue to indicate that southwesterly upper flow will be noted over the forecast district from Sunday night into Monday night with zonal to northwesterly upper flow still expected from Tuesday into at least Friday morning as closed upper low initially situated over southwestern Oregon Sunday afternoon shifts into northwestern Wyoming by Monday afternoon before shifting into North Dakota on Tuesday and then across portions of Manitoba and Ontario provinces Canada by later next week. At the surface...varying degrees of eastern Colorado lee-side troughing will be in place from Sunday into Monday evening with a northerly surge moving across eastern portions by Tuesday morning. For sensible weather...will depict generally nil to low-grade pops(favoring higher terrain locations) during the balance of the longer term with Friday appearing the have the lowest potential for precipitation and Wednesday having the highest potential for precipitation. It still appears that the highest potential for gusty gradient winds over the forecast/fire district should be realized from Sunday night into Monday night...with the highest potential of fire weather concerns from Monday afternoon into Monday evening. As always...WFO Pueblo will monitor closely. Finally, above seasonal early October temperatures are still anticipated from from Saturday into Tuesday morning with near to below seasonal temperatures then developing from from Tuesday into next Friday. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1118 AM MDT Sat Oct 1 2016 VFR conditions at all three terminals with generally light winds through the next 24 hours. Isolated showers and thunderstorms will be possible late this afternoon and evening at KCOS with reduced CIGS and VIS along with gusty outflow winds possible. Mozley && .PUB Watches/Warnings/Advisories... NONE. && AVIATION...MOZLEY
Hazardous weather outlook, Oct 1, 11:22 AM MDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1122 AM MDT SAT OCT 1 2016 COZ058>089-093>099-021730- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1122 AM MDT SAT OCT 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL REDEVELOP ACROSS THE MOUNTAINS THIS AFTERNOON AND CONTINUE INTO THE EVENING BEFORE DISSIPATING. THE MAIN STORM THREATS WILL BE LIGHTNING, BRIEF MODERATE RAINFALL AND LOCALIZED WIND GUSTS UP TO 40 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY GENERALLY HIGHER TERRAIN ISOLATED THUNDERSTORMS CAPABLE OF PRODUCING LIGHTNING, SMALL HAIL, PERIODS OF MODERATE TO LOCALLY HEAVY RAINFALL AND GUSTY WINDS WILL BE POSSIBLE THROUGH THURSDAY. IN ADDITION, ELEVATED NEAR CRITICAL TO POTENTIALLY CRITICAL FIRE WEATHER CONDITIONS WILL NEED TO BE MONITORED MONDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. 88/88
Nearby
Fire Weather Watches in Colorado, 2016Every fire weather watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.